Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 2, NWS Green Bay, WI

January 8, 2013

NWS Green Bay, WI issued this gale warning at Jan 8, 2013, 10:31 AM CST. It took effect at Jan 8, 2013, 6:00 PM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2013, 10:31 AM CST (16:31 UTC)
In effect from
Jan 8, 2013, 6:00 PM CST
Expired
Jan 9, 2013, 2:56 PM CST
In force
21 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WHUS73 KGRB 081631
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1031 AM CST TUE JAN 8 2013

...GUSTY WINDS EXPECTED THIS EVENING THROUGH WEDNESDAY MORNING...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP BY THIS EVENING...AS
THE SURFACE PRESSURE GRADIENT TIGHTENS AHEAD OF A LOW MOVING
ACROSS SOUTHERN CANADA. WINDS WILL VEER WEST LATE TONIGHT AND
WEDNESDAY. 

LMZ521-541-090045-
/O.NEW.KGRB.GL.W.0002.130109T0000Z-130109T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1031 AM CST TUE JAN 8 2013

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
WEDNESDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KTS THIS
  EVENING...WITH GUSTS TO 35 KTS POSSIBLE. WINDS WILL VEER WEST
  LATE TONIGHT AND WEDNESDAY.

* WAVES...WAVES WILL BUILD TO 4 TO 6 FT LATE TONIGHT.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-090045-
/O.NEW.KGRB.SC.Y.0004.130109T0000Z-130109T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1031 AM CST TUE JAN 8 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST WEDNESDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS THIS
  EVENING...WITH GUSTS TO 30 KTS POSSIBLE. WINDS WILL VEER WEST
  LATE TONIGHT AND WEDNESDAY.|

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
288 
WHUS73 KGRB 082109
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CST TUE JAN 8 2013

...GUSTY WINDS EXPECTED THIS EVENING THROUGH WEDNESDAY MORNING...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP BY THIS EVENING...AS
THE SURFACE PRESSURE GRADIENT TIGHTENS AHEAD OF A LOW MOVING
ACROSS SOUTHERN CANADA. WINDS WILL VEER WEST LATE TONIGHT AND
WEDNESDAY.

LMZ521-541-090515-
/O.CON.KGRB.GL.W.0002.130109T0000Z-130109T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
309 PM CST TUE JAN 8 2013

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST WEDNESDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KTS THIS 
  EVENING...WITH GUSTS TO 40 KTS POSSIBLE. WINDS WILL VEER WEST 
  LATE TONIGHT AND WEDNESDAY. 

* WAVES...WAVES WILL BUILD LATE TONIGHT TO 6 TO 10 FT ON THE LAKE
  AND TO 4 TO 7 FT ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-090515-
/O.CON.KGRB.SC.Y.0004.130109T0000Z-130109T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
309 PM CST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST WEDNESDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS THIS
  EVENING...WITH GUSTS TO 30 KTS POSSIBLE. WINDS WILL VEER WEST
  LATE TONIGHT AND WEDNESDAY. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
513 
WHUS73 KGRB 090258
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
858 PM CST TUE JAN 8 2013

...GUSTY WINDS EXPECTED THROUGH WEDNESDAY MORNING...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE AS THE SURFACE
PRESSURE GRADIENT TIGHTENS AHEAD OF A LOW MOVING ACROSS SOUTHERN
CANADA. WINDS WILL VEER WEST LATE TONIGHT AND WEDNESDAY.

LMZ521-541-091100-
/O.CON.KGRB.GL.W.0002.000000T0000Z-130109T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
858 PM CST TUE JAN 8 2013

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY...

* WINDS...SOUTHWEST WINDS 20 TO 25 KTS...WITH GUSTS TO 40 KTS
  POSSIBLE. WINDS WILL VEER WEST LATE TONIGHT AND WEDNESDAY.

* WAVES...WAVES WILL BUILD LATE TONIGHT TO 6 TO 10 FT ON THE 
  LAKE AND TO 4 TO 7 FT ON THE BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-091100-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-130109T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
858 PM CST TUE JAN 8 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH
  GUSTS TO 30 KTS POSSIBLE. WINDS WILL VEER WEST LATE TONIGHT AND
  WEDNESDAY.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
012 
WHUS73 KGRB 090936
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 AM CST WED JAN 9 2013

...GUSTY WINDS MAINLY THIS MORNING...

.GUSTY SOUTHWEST WINDS WILL VEER WEST THIS MORNING AS A LOW
PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA. 

LMZ521-541-091800-
/O.CON.KGRB.GL.W.0002.000000T0000Z-130109T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
336 AM CST WED JAN 9 2013

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...SOUTHWEST WINDS 20 TO 25 KTS VEERING WEST...WITH GUSTS
  TO 40 KTS POSSIBLE THIS MORNING. WINDS WILL GRADUALLY DIMINISH
  THIS AFTERNOON.

* WAVES...WAVES 6 TO 10 FT ON THE LAKE AND TO 4 TO 7 FT ON THE
  BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-091800-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-130109T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
336 AM CST WED JAN 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KTS...VEERING WEST WITH GUSTS
  TO 30 KTS THIS MORNING. WINDS WILL GRADUALLY DIMINISH THIS
  AFTERNOON.

* WAVES...WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
819 
WHUS73 KGRB 091602
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 AM CST WED JAN 9 2013

...GUSTY WINDS EXPECTED THROUGH THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT OVER THE GREAT LAKES REGION...BETWEEN
A STRONG LOW PRESSURE SYSTEM NEAR CENTRAL ONTARIO AND HIGH
PRESSURE TO THE SOUTHWEST OVER THE PLAINS...WILL RESULT IN GUSTY WEST
WINDS THROUGH THIS AFTERNOON. WINDS WILL SLOWLY EASE BY LATE
AFTERNOON.

LMZ522-542-543-092200-
/O.UPG.KGRB.SC.Y.0004.000000T0000Z-130109T1800Z/
/O.EXB.KGRB.GL.W.0002.000000T0000Z-130109T2200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1002 AM CST WED JAN 9 2013

...GALE WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...WEST WINDS 20 TO 25 KTS...WITH GUSTS TO 35 KTS ARE
  EXPECTED. WINDS WILL GRADUALLY DIMINISH BY LATE THIS AFTERNOON.

* WAVES...WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-541-092200-
/O.EXT.KGRB.GL.W.0002.000000T0000Z-130109T2200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1002 AM CST WED JAN 9 2013

...GALE WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WINDS...WEST WINDS TO 30 KTS...WITH GUSTS TO 35 KTS ARE
  EXPECTED. GUSTS TO 40 KTS ARE POSSIBLE NEAR DEATHS DOOR. WINDS
  WILL GRADUALLY DIMINISH BY LATE THIS AFTERNOON.

* WAVES...WAVES OF 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
512 
WHUS73 KGRB 092056
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CST WED JAN 9 2013

...GUSTY WEST WINDS EXPECTED UNTIL THIS EVENING...

.WHILE WINDS HAVE DIMINISHED AND GALE FORCE GUSTS HAVE COME TO AN
END...WINDS WILL CONTINUE TO BE HAZARDOUS TO SMALL CRAFT THROUGH
THE AFTERNOON AND EARLY EVENING. WINDS SHOULD FINALLY SUBSIDE TO 5
TO 10 KTS A LITTLE AFTER SUNSET TONIGHT. 

LMZ521-522-541>543-100000-
/O.CAN.KGRB.GL.W.0002.000000T0000Z-130109T2200Z/
/O.NEW.KGRB.SC.Y.0005.130109T2056Z-130110T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
256 PM CST WED JAN 9 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST AT 10 TO 20 KTS WITH OCCASIONAL GUSTS TO AROUND
  25KT WILL CONTINUE THROUGH THE AFTERNOON BEFORE GRADUALLY
  DIMINISHING EARLY THIS EVENING.

* WAVES...2 TO 4 FT DUE TO OFFSHORE FLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 8, 5:14 AM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Jan 8, 5:14 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
514 AM CST TUE JAN 8 2013

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY/TONIGHT/WEDNESDAY.
A SERIES OF WEAK SHORT WAVES AND WEAK RIDGES WILL BE PASSING OVER
THE NORTHERN PLAINS AND GREAT LAKES REGION THROUGH WEDNESDAY. FIRST
SHORT WEAK WAVE PASSING OVER OVERNIGHT AND WILL BE NORTHEAST OF THE
AREA BY SUNRISE. CLOUDS AND LIGHT PCPN WITH THIS WAVE CONFINED
NORTH OF THE WI/UPPER MI BORDER. SOME MID TO HIGH LEVEL CLOUDS
WERE PASSING OVER EARLY THIS MORNING BUT MOST LOCATIONS WILL SEE
PLENTY OF SUNSHINE. LIGHTER WINDS WITH THE APPROACHING RIDGE WERE
AIDING WITH THE CREATION OF FOG EARLY THIS MORNING OVER CENTRAL
WISCONSIN AND INTO IOWA AND SOUTHERN MINNESOTA. WILL NEED TO ADD A
MORNING MENTION OF FOG AT THIS TIME.

AFTER A WEAK RIDGE PASSES OVER TODAY...ANOTHER SLIGHTLY STRONGER
WAVE PASSES OVER TONIGHT. THE NAM AND GFS GENERATE LIGHT
MEASURABLE TONIGHT OVER THE NORTH HALF OF THE STATE...WHILE THE
ECMWF IS DRY. AFTER THIS SECOND WAVE DEPARTS WEDNESDAY
MORNING...UPPER HEIGHT INCREASE AGAIN WEDNESDAY TO CONTINUE THE
WARMING TREND FOR THE WEEK.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.
CUT OFF LOW ACROSS SOUTHERN TEXAS/NORTHERN MEXICO WILL EJECT
NORTHEAST AS WEST COAST TROUGH DIGS AND EAST COAST RIDGE BUILDS
EARLY IN THE PERIOD. THE SYSTEM WILL MOVE ACROSS THE REGION THURSDAY
INTO FRIDAY...BRINGING RAIN (RAIN/FREEZING RAIN ACROSS THE FAR NORTH)
LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. 850MB TEMPERATURES ARE
VERY WARM TO SUPPORT LIQUID PRECIPITATION. THE TOUGH CALL IS ON
THE SURFACE TEMPERATURES ACROSS THE NORTH WHERE EVAPORATIVE COOLING
EFFECT WILL CAUSE TEMPERATURES TO FALL AROUND FREEZING. SOME MODELS
SUGGEST TEMPERATURES WILL RISE A FEW DEGREES OVERNIGHT...THUS TOUGH
TO GAGE THE IMPACTS OF ANY FREEZING RAIN IN THIS REGION. ALSO...
THE HEAVIEST PRECIPITATION WILL FALL ACROSS NORTHEAST WISCONSIN
WHERE TEMPERATURES SHOULD BE WARM ENOUGH FOR ALL RAIN. THE PRECIPITATION
WILL DIMINISH LATE THURSDAY NIGHT. ON FRIDAY...CONTINUED A SMALL
CHANCE OF LIGHT RAIN...BUT COULD END UP BEING DRIZZLE SINCE MID LEVEL
MOISTURE GETS SCOURED OUT.

DID RAISE TEMPERATURES FRIDAY THROUGH SATURDAY PER LATEST ECMWF MODEL
AND COORDINATION WITH SURROUNDING OFFICES. A FEW DAYS AGO...IT APPEARS
THERE WOULD BE AN ACCUMULATING SNOW ACROSS PART OF THE AREA ON
SATURDAY. THIS IS NOT THE CASE TONIGHT AS THE GFS/ECMWF BRING THE
SURFACE LOW NORTH AND WEST OF GREEN BAY. THIS TRACK WOULD BRING LITTLE
IN THE WAY OF SNOW SINCE MOST OF THE PRECIPITATION WOULD BE EAST OF THE
AREA BY THE TIME THE COLDER AIR ARRIVES. LOW TEMPERATURES FRIDAY NIGHT
WILL BE VERY MILD WITH LOWS IN THE 30S. THERE EVEN COULD BE A LOW OF
40 DEGREES ACROSS THE SOUTHERN PORTION OF OUR AREA IF THE ECMWF
IS CORRECT. COLD FRONT WILL SWEEP ACROSS THE AREA SATURDAY. HIGH
TEMPERATURES WILL MORE THAN LIKELY OCCUR DURING THE MORNING OR
EARLY AFTERNOON THEN FALL THROUGH THE AFTERNOON AND EVENING.
R AIR FILTERS IN ACROSS THE AREA...THUS A SMALL POP IS WARRANTED.
SUNDAY WILL BE SHARPLY COLDER WITH HIGH TEMPERATURES ABOUT 20
DEGREES COLDER THAN SATURDAY. TEMPERATURES MAY NOT GET OUT OF THE
TEENS NORTH AND WEST OF THE FOX VALLEY. IT WILL BE SEASONABLY COLD
ON MONDAY.
&&

.AVIATION...WEAK RIDGE WITH LIGHT WINDS DRIFTING OVER THE AREA
THIS MORNING PRODUCING AREAS OF FOG THIS MORNING. WAS LOCALLY
DENSE AT TIMES OVER PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN.
OTHERWISE AFTER THE MORNING....MAINLY VFR CONDITIONS TODAY INTO
TONIGHT. LIGHT SNOW TONIGHT MAY PRODUCE SCATTERED MVFR VSBYS FOR
A FEW HOURS. INCREASING PRESSURE GRADIENT TONIGHT INTO WEDNESDAY
WILL CREATE BLUSTERY CONDITIONS.

TDH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 8, 2:47 AM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
247 AM CST TUE JAN 8 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
247 AM CST TUE JAN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG AND TEMPERATURES BELOW FREEZING OVER CENTRAL
WISCONSIN EARLY THIS MORNING MAY PRODUCE SOME ICY PATCHES ON AREA
ROADS AND SIDEWALKS THROUGH 900 AM.

LIGHT SNOW COULD CAUSE A FEW SLICK SPOTS ON AREA ROADS ACROSS
NORTHERN WISCONSIN TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM MAY GENERATE MIXED PRECIPITATION ACROSS THE REGION
THURSDAY AFTERNOON INTO FRIDAY MORNING. EARLY INDICATIONS WOULD
SUGGEST RAIN OVER EAST-CENTRAL AND NORTHEAST WISCONSIN...WHILE
RAIN OR FREEZING RAIN IS POSSIBLE OVER PARTS OF CENTRAL...NORTH-
CENTRAL AND FAR NORTHEAST WISCONSIN. THERE IS STILL A GREAT DEAL
OF UNCERTAINTY IN THE IMPACTS OF THE FREEZING RAIN. PRECIPITATION
AMOUNTS WILL BE LIGHTER AND AIR TEMPERATURES MAY RISE LATER
THURSDAY NIGHT WHERE FREEZING RAIN MAY BE POSSIBLE. ANYONE
TRAVELING NORTH AND WEST OF THE FOX VALLEY THURSDAY NIGHT SHOULD
BE ON THE ALERT FOR ICY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-090900-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
247 AM CST TUE JAN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTHWEST GALE FORCE GUSTS ARE POSSIBLE TONIGHT INTO WEDNESDAY
MORNING.

In the hours before

Special weather statement, Jan 8, 8:59 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
859 AM CST TUE JAN 8 2013

WIZ005-010>012-018>020-030-031-035>037-045-081700-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
859 AM CST TUE JAN 8 2013

...SCATTERED SLIPPERY SPOTS POSSIBLE THIS MORNING...

AREAS OF FOG AND BELOW FREEZING TEMPERATURES OVER PARTS OF
CENTRAL AND NORTH CENTRAL WISCONSIN THIS MORNING MAY PRODUCE ICY
PATCHES ON UNTREATED ROADS AND SIDEWALKS.

PLEASE REMEMBER TO USE EXTRA CAUTION IF YOU PLAN TO TRAVEL IN THE
AREA THIS MORNING.

MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:31 AM CSTSmall Craft AdvisoryGRB24 hr

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.